MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN 1800 ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN 1800 ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 07H77-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A followup report will be submitted when the evaluation is complete.
 
Event or Problem Description
The account generated falsely depressed hemoglobin on a patient sample processed multiple times on the cell-dyn 1800.Initially, hemoglobin of 9.0 g/dl but repeated 7.7, 7.0, 6.2, 5.6, 5.1 g/dl.The account uses a normal range of 12 to 18 g/dl and under 8 g/dl is critical low.The sample was repeated on the cell-dyn emerald with expected hemoglobin of 11 g/dl.No impact to patient management was reported.No specific patient information was provided.
 
Additional Manufacturer Narrative
The evaluation included review of product historical data and product labeling.Review of product historical data for any trends and all customer complaints received for this issue did not identify any adverse trends or abnormal complaint activity.There are several factors that could affect the results of different parameters.Instrument troubleshooting was performed by the customer with phone assistance from customer support.The following troubleshooting was performed: exercising the valves and massaging the pinched tubing.Flushing the t-fittings an tubing attached to the wbc mixing chamber.Drain/fill the rbc and wbc mixing chambers 2 times.Running multiple background counts the customer reported precision check and quality control were within specifications after the troubleshooting performed on the analyzer.Instrument troubleshooting resolved the complaint issue and testing of patient samples was resumed.The cell-dyn 1800 operator's manual provides troubleshooting guide designed to guide the operator through a logical series of steps to obtain information regarding the nature of the problem.A review of the product labeling concluded that the issue is sufficiently addressed.Based on available information, the complaint incident was due to instrument status condition which was resolved by troubleshooting.The complaint incident was an instrument-specific issue for serial number (b)(4); therefore, a product deficiency was not identified for the cell-dyn 1800 analyzer.

Brand Name
CELL-DYN 1800 ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key6098459
Report Number2919069-2016-02302
Device Sequence Number747807
Product Code GKZ
UDI-Device Identifier00380740071141
UDI-Public00380740071141
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K030513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07H77-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/14/2016
Supplement Report FDA Received Date01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1